MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPEL DRAINAGE CATHETER WITH TWIST-LOC HUB; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EXPEL DRAINAGE CATHETER WITH TWIST-LOC HUB; CATHETER, BILIARY, DIAGNOSTIC
Model Number 32900
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the suture broke.An 8.3/25 expel drainage catheter with twist-loc hub was selected for use and attached to the patient's right chest.During procedure, the drainage catheter was inserted.After positioning, when it was pulled, it was noted that the suture broke.The device was removed together with the suture and nothing was left inside the patient.The procedure was completed with another of same device.No patient complications were reported and patient was stable post procedure.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.The device was returned for analysis, the metal cannula is loaded in the catheter and the metal cannula is bent at middle section.Additionally, the suture string was observed broken at distal section.No other anomalies or damages were encountered.Finally, the metal cannula was able to unloaded from the catheter without issues.
 
Event or Problem Description

Brand Name
EXPEL DRAINAGE CATHETER WITH TWIST-LOC HUB
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11957717
Report Number2134265-2021-06925
Device Sequence Number17029869
Product Code FGE
UDI-Device Identifier08714729860587
UDI-Public08714729860587
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K141335
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/12/2023
Device Model Number32900
Device Catalogue Number32900
Device Lot Number0026353537
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2021
Initial Date Received by Manufacturer 05/18/2021
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date06/08/2021
Supplement Report FDA Received Date07/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1